Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 20, NWS Pueblo, CO

July 15, 201615 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jul 15, 2016, 2:09 PM MDT for 15 counties in Colorado. It took effect at Jul 16, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2016, 2:09 PM MDT (20:09 UTC)
In effect from
Jul 16, 2016, 12:00 PM MDT
Expired
Jul 16, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-595 J/kg
Mixed-layer LCL
3559 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

986 
WWUS85 KPUB 152009
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT FRI JUL 15 2016

...A RED FLAG WARNING HAS BEEN ISSUED FROM 12 PM MDT SATURDAY
UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222...
223...224 AND 225...WHICH INCLUDES TELLER COUNTY AND THE RAMPART
RANGE...THE CENTRAL MOUNTAINS AND UPPER AKANSAS RIVER VALLEY...FREMONT
COUNTY...THE EASTERN SAN JUAN AND LA GARTIA MOUNTAINS...THE SAN
LUIS VALLEY AND THE SANGRE DE CRISTO AND WET MOUNTAINS AND THE WET
MOUNTAIN VALLEY...

COZ220>225-161215-
/O.NEW.KPUB.FW.W.0020.160716T1800Z-160717T0300Z/
UPPER ARKANSAS RIVER VALLEY INCLUDING LAKE COUNTY AND CHAFFEE
COUNTY-
TELLER COUNTY/RAMPART RANGE INCLUDING PIKES PEAK AND FLORISSANT
FOSSIL BEDS NATIONAL MONUMENT-
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS INCLUDING WOLF
CREEK PASS AND CREEDE-
SAN LUIS VALLEY INCLUDING ALAMOSA/DEL NORTE/FORT GARLAND/SAGUACHE-
SOUTHERN FRONT RANGE INCLUDING SANGRE DE CRISTO MOUNTAINS/WET
MOUNTAINS/LA VETA PASS-
209 PM MDT FRI JUL 15 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
FOR FIRE WEATHER ZONES 220...221...222... 223...224 AND 225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH HAINES
INDICES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224 AND 225.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...SATURDAY AFTERNOON AND EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
176 
WWUS85 KPUB 161016
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
416 AM MDT SAT JUL 16 2016

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM MDT SATURDAY
UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 220 THROUGH 225...WHICH
INCLUDES TELLER COUNTY AND THE RAMPART RANGE...THE CENTRAL
MOUNTAINS AND UPPER ARKANSAS RIVER VALLEY...FREMONT COUNTY...THE
EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND
THE WET MOUNTAIN VALLEY...

...A RED FLAG WARNING HAS BEEN ISSUED FROM 12 PM MDT SATURDAY
UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 226...227...228...229 AND
230...WHICH INCLUDES EL PASO...PUEBLO...HUERFANO AND WESTERN LAS
ANIMAS COUNTIES...

COZ226>230-170230-
/O.EXA.KPUB.FW.W.0020.160716T1800Z-160717T0300Z/
NORTHERN EL PASO COUNTY INCLUDING MONUMENT AND BLACK FOREST-
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
416 AM MDT SAT JUL 16 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 226...227...228...229 AND 230...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH
IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229 AND 
  230.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220>225-170230-
/O.CON.KPUB.FW.W.0020.160716T1800Z-160717T0300Z/
UPPER ARKANSAS RIVER VALLEY INCLUDING LAKE COUNTY AND CHAFFEE
COUNTY-
TELLER COUNTY/RAMPART RANGE INCLUDING PIKES PEAK AND FLORISSANT
FOSSIL BEDS NATIONAL MONUMENT-
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS INCLUDING WOLF
CREEK PASS AND CREEDE-
SAN LUIS VALLEY INCLUDING ALAMOSA/DEL NORTE/FORT GARLAND/SAGUACHE-
SOUTHERN FRONT RANGE INCLUDING SANGRE DE CRISTO MOUNTAINS/WET
MOUNTAINS/LA VETA PASS-
416 AM MDT SAT JUL 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR FOR FIRE WEATHER ZONES 220...221...222...223...
224 AND 225...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224 AND 225.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
335 
WWUS85 KPUB 162048
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT SAT JUL 16 2016

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES TELLER COUNTY AND
THE RAMPART RANGE...EL PASO...PUEBLO...HUERFANO AND WESTERN LAS
ANIMAS COUNTIES...THE CENTRAL MOUNTAINS AND UPPER ARKANSAS RIVER
VALLEY...FREMONT COUNTY...THE EASTERN SAN JUAN AND LA GARITA
MOUNTAINS...THE SAN LUIS VALLEY... THE SANGRE DE CRISTO
MOUNTAINS...THE WET MOUNTAINS AND THE WET MOUNTAIN VALLEY...

COZ220>230-170300-
/O.CON.KPUB.FW.W.0020.000000T0000Z-160717T0300Z/
UPPER ARKANSAS RIVER VALLEY INCLUDING LAKE COUNTY AND CHAFFEE
COUNTY-
TELLER COUNTY/RAMPART RANGE INCLUDING PIKES PEAK AND FLORISSANT
FOSSIL BEDS NATIONAL MONUMENT-
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS INCLUDING WOLF
CREEK PASS AND CREEDE-
SAN LUIS VALLEY INCLUDING ALAMOSA/DEL NORTE/FORT GARLAND/SAGUACHE-
SOUTHERN FRONT RANGE INCLUDING SANGRE DE CRISTO MOUNTAINS/WET
MOUNTAINS/LA VETA PASS-
NORTHERN EL PASO COUNTY INCLUDING MONUMENT AND BLACK FOREST-
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
248 PM MDT SAT JUL 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 220...221...222...223...224...225...226...227...228
...229 AND 230...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227...228...229 AND 230.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
SR
091 
WWUS85 KPUB 170242
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT SAT JUL 16 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

COZ220>230-170345-
/O.EXP.KPUB.FW.W.0020.000000T0000Z-160717T0300Z/
UPPER ARKANSAS RIVER VALLEY INCLUDING LAKE COUNTY AND CHAFFEE
COUNTY-
TELLER COUNTY/RAMPART RANGE INCLUDING PIKES PEAK AND FLORISSANT
FOSSIL BEDS NATIONAL MONUMENT-
FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK-
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS INCLUDING WOLF
CREEK PASS AND CREEDE-
SAN LUIS VALLEY INCLUDING ALAMOSA/DEL NORTE/FORT GARLAND/SAGUACHE-
SOUTHERN FRONT RANGE INCLUDING SANGRE DE CRISTO MOUNTAINS/WET
MOUNTAINS/LA VETA PASS-
NORTHERN EL PASO COUNTY INCLUDING MONUMENT AND BLACK FOREST-
SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO
SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO-
HUERFANO COUNTY INCLUDING WALSENBURG-
WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER-
842 PM MDT SAT JUL 16 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 220...221...222...223...224...225...226...227...228...229
AND 230...

DUE TO GENERALLY DECREASING WINDS AND INCREASING RELATIVE
HUMIDITY VALUES...WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 9
PM MDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jul 15, 11:49 AM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 15, 11:49 AM MDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1149 AM MDT FRI JUL 15 2016

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Fri Jul 15 2016

...Severe storms possible over the far eastern plains...

Currently...a few lingering showers are passing across Baca County
early this morning as an upper disturbances continues to move
southeast into Oklahoma.  Elsewhere, dry conditions will prevail
through sunrise with generally cool temperatures in the upper 50s to
mid 60s across the region.

Today...severe thunderstorms will once again be possible this
afternoon and evening over portions of the eastern plains.  There
are a few questions that need to be answered as to the westward
extent of convection, but current model solutions have eastern
Kiowa, Prowers and Baca Counties as seeing the highest probability
of severe weather.

Models all in agreement with high pressure building over Utah
shifting east into Colorado by this evening.  Embedded under the
ridge, an upper disturbance will strengthen across central Colorado
this afternoon and track east across the plains this evening.
Southwesterly flow associated with lee troughing should help dry out
the western half of the CWA with only isolated showers and
thunderstorms expected along the continental divide by this
afternoon.  Over the plains, the main question will be where the
dryline sets up.  Mixing along the lee slopes should keep westerlies
in place during the morning hours along with lowered dewpoints
heading into the afternoon.  Out east, models develop southeasterly
flow and pool moisture along the Kansas border with a dryline
developing over our far eastern counties.  This set up, which most
high-res solutions have, would limit shower and thunderstorm
coverage over the eastern mountains, east into the I-25 corridor
with generally isolated to scattered activity expected.  The
question mark is going to be any outflow boundaries associated with
convection over Nebraska early this morning.  Outflow boundaries may
help push moisture a bit further west, into the I-25 corridor, than
many high-res solutions are indicating.  A notable exception is the
NAM 2.5 km solution which does push moisture further west into the
plains.  As mentioned above, eastern Kiowa, Prowers and Baca
Counties are most likely to see severe weather this afternoon and
evening, but areas between I-25 and these counties should remain on
alert if moisture can pool westward and the dryline set up further
west.  Threats from severe weather will be locally heavy rainfall,
hail to 2 inches in diameter and outflow wind gusts to 60 mph.

There are some fire weather concerns over the mountains today. Drier
air will likely drop humidity values into the 10-15% range, however,
winds will not be overly strong or gusty.  Any convection that can
develop over the mountains will likely contain lightning, and
wetting rains will be unlikely.  At this time, coverage does not
look widespread enough to warrant fire weather highlights.

Tonight...the upper level ridge will continue to build across
Colorado as the upper level disturbance over the eastern plains
continues east into Kansas.  Expect any convection over the
mountains to dissipate with sunset.  Severe storms over the plains
will track east into Kansas by midnight, with any lingering showers
dissipating through sunrise.  Mozley

.LONG TERM...(Saturday through Thursday)
Issued at 345 AM MDT Fri Jul 15 2016

...Generally Hot and Dry through the Weekend then Gradually
Moistening...

Generally hot and dry westerly flow over Colorado this weekend.
Fire danger levels will escalate from those seen on Thursday and
Friday. Increased downslope flow will result in lower humidities
and higher winds. After inputing the latest data into the
forecast grids, the fire weather hazard checker indicated areas of
near critical fire weather conditions in the mountains, especially
over Lake and Chaffee Counties. However, the coverage and duration
of the conditions was not enough to warrant fire weather
highlights at this time. Regardless, the fire danger will be high
this weekend and folks should remain on full alert.

Starting Monday, the weather pattern will start to show subtle
changes. The upper high pressure area which has been centered to
the south or southwest of Colorado, will shift eastward over
Oklahoma and northern Texas. In effect, this will allow steering
currents that have been predominantly dry and westerly over
Colorado to become more moist and southerly. The shift of the high
center over Oklahoma and Texas should allow for moisture transport
into Colorado on the western side of the high. This general
pattern should continue through much of next week. The eastern
Colorado plains may be too close to the upper high center to see
much precipitation during the period. The very warm aloft around
the high pressure center may cap off the convection. However,
farther west, away from the high center, the chances for
precipitation will go up. The mountains areas, in particular,
should see decent chances for showers and thunderstorms during the
period. So, ultimately, this could bring help to fire fighting
efforts starting Monday afternoon and evening and continuing
through the week. Lets keep our fingers crossed.

To illustrate the trend, here are forecast specific humidities and
precipitable water values near the Hayden Pass Fire at 6 pm each
day through next Thursday. Values are taken from the GFS model.
The Specific Humidities (SH) are measured in g/kg and the Precipitable
Water (PW) values are measured in inches.

........Fri...Sat...Sun...Mon...Tue...Wed...Thu
SH......3.17..2.99..4.57..5.88..5.75..5.54..4.69
PW......0.43..0.40..0.60..0.75..0.73..0.65..0.61

This should mean an upswing in precipitation chances over the
mountains as we get into next week. The models are indicating even
greater moisture for next weekend (July 23rd and 24th).

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1149 AM MDT Fri Jul 15 2016

VFR conditions expected to prevail over the next 24 hours at COS,
PUB and ALS. Isolated to scattered storms expected to develop
across the Front Range with a few storms moving across the
adjacent plains. Best coverage of storms, however, is expected
across the far se plains, with a developing dry line. If storms
can move across COS and PUB, could see brief MVFR conditions with
brief heavy rain and gusty outflow winds the the main threats,
however, do not have enough confidence to include more than VCTS
at this time.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...MW
Hazardous weather outlook, Jul 15, 11:15 AM MDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1115 AM MDT FRI JUL 15 2016

COZ058>089-093>099-161715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1115 AM MDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DRYLINE IS FORECAST TO SET UP ACROSS THE EASTERN PLAINS THIS
AFTERNOON...BRINING THE POTENTIAL FOR SEVERE WEATHER TO PORTIONS
OF THE AREA THROUGH THE EARLY EVENING. AT THIS TIME...THE GREATEST
THREAT OF SEVERE WEATHER WILL BE EAST OF A LINE FROM LA JUNTA TO
KIM...INCLUDING KIOWA...BENT...PROWERS AND BACA COUNTIES. STORMS
THAT DEVELOP ACROSS THE FAR EASTERN PLAINS WILL BE CAPABLE OF
PRODUCING LARGE HAIL UP TO 2 INCHES IN DIAMETER...STRONG WIND
GUSTY OF UP TO 60 MPH AND LOCALLY HEAVY RAINFALL.

THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE DRYLINE WILL SET
UP. IF A PUSH OF MOISTURE CAN BACK WESTWARD INTO THE INTERSTATE 25
CORRIDOR...LOCATIONS FROM INTERSTATE 25 TO THE KANSAS BORDER COULD
SEE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL TRACK EAST INTO KANSAS
AND DISSIPATE THROUGH THE LATE EVENING.

MORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
OVER THE MOUNTAINS...EAST INTO THE ADJACENT PLAINS FOR THIS
AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS INCLUDE
LIGHTNING...GUSTY OUTFLOW WINDS OF UP TO 45 MPH AND SMALL HAIL.
MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ANY LIGHTNING
WILL BE OF PRIMARY CONCERN OVER THE MOUNTAINS ALONG THE CONTINENTAL
DIVIDE...WHERE DRY FUELS AND LACK OF WETTING RAINS COULD LEAD TO
NEW FIRE STARTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH FIRE DANGER WILL CONTINUE SATURDAY AND SUNDAY. IT WILL BE
HOT AND DRY WITH NEAR CRITICAL FIRE WEATHER CONDITIONS BOTH DAYS.
THERE COULD BE A FEW SPOTTY THUNDERSTORMS AROUND, PARTICULARLY
OVER THE MOUNTAINS SUNDAY AFTERNOON AND EVENING. THE PRIMARY
THREATS FROM ANY SUCH STORMS WILL BE LIGHTNING AND GUSTY WINDS.

MONDAY THROUGH THURSDAY, MOISTURE WILL INCREASE OVER COLORADO AS
STEERING WINDS ALOFT BECOME MORE SOUTHERLY. THIS WILL BRING A
BETTER CHANCE OF THUNDERSTORMS TO AREA, PARTICULARLY TO THE
MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM
THREATS WILL INCLUDE LIGHTNING, GUSTY WINDS, HEAVY RAIN AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

23/23

In the hours before

Special weather statement, Jul 15, 12:47 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT FRI JUL 15 2016

COZ074-088-151915-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1247 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 115 PM MDT...

AT 1247 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER STARKVILLE...OR NEAR TRINIDAD...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...STARKVILLE AND RATON PASS.

LAT...LON 3702 10460 3719 10454 3716 10419 3699 10425
      3699 10453
TIME...MOT...LOC 1847Z 285DEG 13KT 3709 10449

TLM
Special weather statement, Jul 15, 1:51 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
151 PM MDT FRI JUL 15 2016

COZ084>089-093-094-152200-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM
151 PM MDT FRI JUL 15 2016

SHOWERS FALLING INTO THE DRY AIR NEAR THE GROUND WILL CAUSE GUSTY
AND ERRATIC WINDS UP TO 50 MPH IN THE I-25 CORRIDOR AND AREAS TO
THE EAST THROUGH 3 PM MDT. IF YOU HAVE LIGHTWEIGHT OBJECTS YOU MAY
WANT TO BRING THEM INDOORS. CONSTRUCTIONS SITES WILL ALSO BE
VULNERABLE TO THE WINDS.

TLM
Special weather statement, Jul 15, 1:59 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT FRI JUL 15 2016

COZ099-152030-
SPRINGFIELD VICINITY/BACA COUNTY CO-
159 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 230 PM
MDT...

AT 158 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN
BACA COUNTY NEAR PRITCHETT AND SPRINGFIELD...MOVING EAST-SOUTHEAST
AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WALSH...PRITCHETT...VILAS...CAMPO AND STONINGTON.

LAT...LON 3699 10219 3720 10293 3757 10278 3743 10204
      3700 10204
TIME...MOT...LOC 1958Z 290DEG 33KT 3733 10277

TLM
Special weather statement, Jul 15, 2:02 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT FRI JUL 15 2016

COZ098-099-152045-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
202 PM MDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 245 PM MDT...

AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF TWO BUTTES...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TWO BUTTES.

LAT...LON 3755 10240 3782 10226 3783 10204 3743 10204
TIME...MOT...LOC 2002Z 288DEG 23KT 3767 10222

TLM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:09 PM MDTSpecial Weather StatementPUBOtero51 min
Jul 14, 6:20 PM MDTTornado WarningPUBLas Animas25 min
Jul 14, 6:43 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 14, 6:44 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jul 14, 6:53 PM MDTSpecial Weather StatementPUBOtero52 min
Jul 14, 7:20 PM MDTSpecial Weather StatementPUBElbert40 min
Jul 14, 7:25 PM MDTSpecial Weather StatementPUBBaca95 min
Jul 14, 7:33 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jul 14, 8:36 PM MDTSpecial Weather StatementPUBLas Animas84 min
Jul 14, 9:56 PM MDTSpecial Weather StatementPUBPueblo94 min
Jul 15, 12:47 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jul 15, 1:59 PM MDTSpecial Weather StatementPUBBaca31 min
Jul 15, 2:21 PM MDTSevere Thunderstorm WarningPUBKiowa39 min
Jul 15, 2:26 PM MDTTornado Warning Tornado observedPUBKiowa34 min
Jul 15, 2:39 PM MDTSpecial Weather StatementPUBBaca36 min
Jul 15, 2:51 PM MDTSevere Thunderstorm WarningPUBBaca24 min
Jul 15, 3:00 PM MDTTornado WarningPUBKiowa, Prowers30 min
Jul 15, 3:03 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers27 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningPUBBaca32 min
Jul 15, 3:29 PM MDTTornado WarningPUBKiowa, Prowers31 min
Jul 15, 4:47 PM MDTHigh Wind WarningPUBBaca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more115 min

Nearby

Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.